MAUDE Adverse Event Report: XTANT MEDICAL HOLDINGS, INC. IRIX-C CERVICAL INTEGRATED FUSION SYSTEM; INTERVERTEBRAL BODY FUSION DEVICE

XTANT MEDICAL HOLDINGS, INC. IRIX-C CERVICAL INTEGRATED FUSION SYSTEM; INTERVERTEBRAL BODY FUSION DEVICE
Model Number T066-0205
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/28/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A visual assessment of the returned complaint awl showed an instrument with repeated use, as identified by worn laser markings and surface scratches.There was an impact mark present on the fractured awl portion, and the distal tip was worn.The distal tip of the returned complaint awl was fractured as reported.A functionality assessment was not performed due to the damaged condition of the returned instrument, which was removed from distributable inventory.A dhr review was performed for the returned awl complaint lot and there were no manufacturing anomalies identified.The device lot met all required specifications prior to being released to distributable inventory.This lot has been available for distribution since 7/02/2014.The complainant reported that the distal tip of the awl broke when it contacted a system implant cage after the inserter tip being utilized was disengaged from the implant.The system surgical technique guide provides guidance on implant placement utilizing the inserter tips included in the surgical system.Implant screw hole preparation is performed with the appropriate inserter tip and inserter engaged with the system implant until screws have been placed.The root cause of this complaint is the awl was used to prepare patient bone without an inserter tip attached to the inserter, which allowed the awl to impact the implant cage.There not been any other complaints of similar nature for this instrument in the past 12 months.The manufacturer will continue to monitor this instrument for complaints from the field.
 
Event or Problem Description
The manufacturer received notification of a system instrument malfunction on (b)(6) 2022.It was reported that the distal tip of a system awl fractured while preparing patient bone for implant placement during a procedure on (b)(6) 2022.There were no known patient complications associated with this complaint.The complaint awl was received on (b)(6) 2022 at the manufacturer for complaint assessment.

Brand Name
IRIX-C CERVICAL INTEGRATED FUSION SYSTEM
Common Device Name
INTERVERTEBRAL BODY FUSION DEVICE
Manufacturer (Section D)
XTANT MEDICAL HOLDINGS, INC.
664 cruiser lane
belgrade MT 59714
Manufacturer (Section G)
XTANT MEDICAL HOLDINGS, INC.
664 cruiser lane
belgrade MT 59714
Manufacturer Contact
rebecca lennemann
664 cruiser lane
belgrade, MT 59714
MDR Report Key14456977
Report Number3005031160-2022-00020
Device Sequence Number14581731
Product Code OVE
UDI-Device IdentifierM697T06602051
UDI-PublicM697T06602051
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K162944
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberT066-0205
Device Lot NumberEM14F003
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/02/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/29/2022
Initial Report FDA Received Date05/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/02/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age59 YR
Patient SexMale